MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE, 250 CM, Ø4.8 MM

KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE, 250 CM, Ø4.8 MM
Model Number 495NCSC
Medical Device Problem Codes Insufficient Device Problem Information (3190); Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that a patient was burned during a case.Patient had a blister second degree burn.
 
Additional Manufacturer Narrative
The device was not sent to the karl storz service department for inspection.A technical inspection of the error description provided by the customer, "patient was burned during a case", could not be confirmed.The item listed in this report was not returned to us by the customer for detailed examination.The instructions for use for the product in question expressly state that the light cable must not be placed on the patient or flammable material or directed at the patient or flammable material.These instructions were not followed, and the patient suffered a burn.It is very likely that this is not a manufacturing/production defect, but rather an application error.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints, no trend was identified.This event is filed under internal complaint id: (b)(4).

Brand Name
FIBER OPTIC LIGHT CABLE, 250 CM, Ø4.8 MM
Common Device Name
FIBER OPTIC LIGHT CABLE, 250 CM, Ø4.8 MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20561507
Report Number9610617-2024-00416
Device Sequence Number19605074
Product Code FCW
UDI-Device Identifier04048551290545
UDI-Public04048551290545
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495NCSC
Device Catalogue Number495NCSC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown